MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXBL087902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2025, the patient underwent endovascular surgery to treat stenosis in the iliac artery with a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).Reportedly, the very diseased vessel was predilated with a 4mm balloon.The physician than attempted to advance the vbx device across the stenosis over a 0.035" abbott steel corr guide wire, through an 8fr terumo introducer sheath.However, the vbx device was only able to be advanced halfway across the lesion and would not further advance.The physician attempted to remove the vbx device through the introducer sheath with no success.The attempts to manipulate the vbx device back into the sheath and pulling through the stenosis, displaced the stent on the delivery catheter towards the distal tip.The physician continued to attempt the removal through the introducer sheath, causing the stent to become dislodged in the groin.The physician was able to remove the dislodged vbx device with a snare.The procedure was successfully completed with four vbx devices.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.The device remains implanted and was, therefore, not available for analysis.No clinical images enabling direct assessment of product performance were returned for evaluation.It was reported that the vbx device endoprosthesis became dislodged as the device was attempted to be withdrawn back into the introducer sheath.The vbx device instructions for use warn against withdrawal of the vbx device through the introducer sheath with the endoprosthesis still mounted due to the potential for dislodgement, instead recommending withdrawal of the sheath and device in tandem in the event that withdrawal with the endoprosthesis mounted is necessary.The cause of the confirmed endoprosthesis dislodgement is consistent with the potential use error of attempted withdrawal of the vbx device through the introducer sheath with the endoprosthesis still mounted.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24007217
Report Number2017233-2026-07029
Device Sequence Number9405748
Product Code PRL
UDI-Device Identifier00733132658534
UDI-Public(01)00733132658534(17)280527
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXBL087902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale